MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012455-08
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.The additional nc trek device is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a left main stem coronary artery.Two 5x8mm nc trek balloons met resistance with a 6f non-abbott sheath during removal thus access wire was lost twice.Resistance was also reported to be had with the guide catheter.The balloons were fully deflated before attempted removal.The devices were removed altogether with the sheath.There was no report of adverse patient effects and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The reported difficulty removing the device from the introducer sheath and guiding catheter could not be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.Additionally, it should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use states: with 4.5 mm and 5.0 mm balloon dilatation catheters, some increased resistance may be noted upon insertion or withdrawal into or out of the guiding catheter.The investigation was unable to determine a conclusive cause for the reported difficulty removing the device from the introducer sheath and guiding catheter.However, factors that can contribute to difficult to remove/resistance with the introducer sheath and guiding catheter post-inflation include, but are not limited to, loose balloon folds, guiding catheter lumen obstructions, kinks, bends or procedural technique.The product risk assessment identifies this as a foreseeable event; as such, design and manufacturing controls and mitigations have been established for potential causes.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13079169
Report Number2024168-2021-12137
Device Sequence Number20289491
Product Code LOX
UDI-Device Identifier08717648152139
UDI-Public08717648152139
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number1012455-08
Device Catalogue Number1012455-08
Device Lot Number10602G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/08/2021
Supplement Date Received by Manufacturer02/14/2022
Initial Report FDA Received Date12/23/2021
Supplement Report FDA Received Date02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F CORDIS SHEATH
Patient SexUnknown